Week three on Seroquel and I look like the michelin man!

It started with my hands, which look like they belong to someone twice my size. Now my upper arms are bloated, my ankles are massive and even my lips look like I’ve been to Lesley Ash’s plastic surgeon. I’ve had episodes where I can’t stop blinking. Awful indigestion, drowsiness, diarrhoea, and occasional twitches. Why on earth would anyone swallow a pill which does that to them?

Well on the upside I feel so much more relaxed. Ok, so sometimes my voice is slurred and I shuffle down the street like I’m drunk, but  so long as I get enough sleep, the rest of the time I feel great. Seroquel has shortened my day, and I really only have 4 or 5 hours of full consciousness. I’m hoping these side effects wear off in a few weeks. If not, then I guess I’ll have to re-evaluate the pros and cons of continuing to take it. I still have low moods but it’s kind of like they are behind a big plastic bubble. I’m not angry anymore (well not much).

I saw my gp today, just to pick up my script for venlafaxine. I’m aware that he asked me questions, but I couldn’t do much more than smile at him. My blood test results are back and my glucose level is borderline (like my brain lol) so I need to go back for a fasting test next week. I’ve made sure it’s an early appointment because I get very narky if I’m not fed regularly.  He was videoing the session for training purposes again, which usually makes me feel a little paranoid, but today I had to stop myself giggling into the camera.

The seroquel doesn’t take away all my bad moods though. Yesterday was a downer. Probably overtired after spending the previous day with my Dad. I won’t see him again now until he’s had his operation. He thinks there’s no point in me visiting til he’s out of the high dependancy ward, but I want to be there, even if he’s not aware that I am. His wife is a die hard catholic and is very positive and talking about prayer a lot. I don’t share her beliefs and am generally pessimistic. I keep imagining Dad dying on the operating table. Being with him all day and having to keep up this false positivity wore me out. He’s not letting on how he feels at all and I’m not going to push him to talk about it. But all this brings back so many memories of losing mum to cancer when I was 18. Half the time I feel wiped out by worry for him, and the rest of the time I despise myself for using his cancer to get sympathy. I can’t believe I’m actually jealous of him for having a bona fide physical illness. One that everyone feels sorry for him about. I’m struggling a lot even with the new meds. Torn between needing to do everything and anything, and being too tired and down to even get dressed. I feel like I’m leeching off my own father. I don’t know how to trust my own emotions. When I get upset, is it because I’m scared for him, or am I just acting? I really thought I’d got all this identity stuff sorted out but I feel like two people at the moment. Good and bad. Weak and strong. Cold and Warm. Black and White. Damn bpd.

Advertisements

5 Responses to “Week three on Seroquel and I look like the michelin man!”

  1. Lola Snow Says:

    ***Takes deep breath, opens book of common sense, places glasses on tip of nose and gazes down sternly…***

    Now listen here you! Give yourself a break, y’hear? You are allowed to feel down and lost about your Dad. Its not stealing his thunder, or leeching his sympathy, you are well within your rights to be struggling with the situation. You are perfectly justified in needing a little support, and sympathy. it’s sh*t and scary and anyone in your position would feel exactly the same. so you can stop worrying about being bad for feeling low! you deserve some compassion just as much as the next person. no wonder you’re all in a pickly mess about who you are. you’re zonked off your noggin on some of the seriously strong meds from the special cupboard, your Dad is poorly, and you suffer from depression. thats going to tip your identity upside down and leave you wondering all those big f*ck off questions about “Who you are” and “what the point of it all is”
    The threat of losing a loved one, is going to do that to you matey. It makes everyone redefine the meaning of life, and their place in the world.
    HUGE GREAT BIG ELECTRONIC HUG!
    Make sure you look after yourself
    Lola xxx

  2. bippidee Says:

    You do give the best advice lola. Thanks hon, that was just what I needed to hear. xx

  3. Mental Nurse · This Week in Mentalists (49) Says:

    […] From the Sofa is having both good and bad effects from Seroquel/Quetiapine. It started with my hands, which look like they belong to someone twice my size. Now my upper arms […]

  4. Alison Says:

    Take care of yourself… x

  5. Immi Says:

    What Lola said… she’s got good advice there.
    I really hope you feel better soon.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s


%d bloggers like this: